Alert archive / California / Wind Advisories in 2019
Wind Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 19, 2019, 2:30 PM PDT. It took effect at Jun 20, 2019, 10:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 2:30 PM PDT (21:30 UTC)
- In effect from
- Jun 20, 2019, 10:00 AM PDT
- Expired
- Jun 21, 2019, 9:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
034 WWUS76 KLOX 192130 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 230 PM PDT Wed Jun 19 2019 CAZ059-200530- /O.NEW.KLOX.WI.Y.0049.190620T2100Z-190621T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 230 PM PDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 2 PM to 10 PM PDT Thursday. * WINDS...Gusty southwest winds 20 to 35 mph with gusts to 50 mph are expected to develop Thursday afternoon through the mid evening hours. There will be locally higher gusts to 55 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be some blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ jld
7 follow-up statements
392 WWUS76 KLOX 200522 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1022 PM PDT Wed Jun 19 2019 CAZ059-201330- /O.CON.KLOX.WI.Y.0049.190620T2100Z-190621T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1022 PM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT THURSDAY... * WINDS...Gusty southwest winds 20 to 35 mph with gusts to 50 mph are expected to develop Thursday afternoon through the mid evening hours. There will be locally higher gusts to 55 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
914 WWUS76 KLOX 200914 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 214 AM PDT Thu Jun 20 2019 CAZ037-201700- /O.EXB.KLOX.WI.Y.0049.190620T2100Z-190621T0300Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 214 AM PDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the San Luis Obispo County Interior Valleys. This advisory is in effect from 2 PM this afternoon to 8 PM PDT this evening. * WINDS...Gusty south to southwest winds will increase to 15 to 25 mph with gusts to 35 mph this afternoon and continue through mid evening. There will be locally higher gusts to 40 mph are possible in the adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and State Route 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-201700- /O.EXT.KLOX.WI.Y.0049.190620T1700Z-190621T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 214 AM PDT Thu Jun 20 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS...Gusty southwest winds will increase to 20 to 35 mph with gusts to 50 mph late this morning and continue through this evening. There will be locally higher gusts to 55 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
286 WWUS76 KLOX 201701 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1001 AM PDT Thu Jun 20 2019 CAZ059-210500- /O.CON.KLOX.WI.Y.0049.000000T0000Z-190621T0500Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1001 AM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Gusty southwest winds will increase to 20 to 35 mph with gusts to 50 mph late this morning and continue through this evening. There will be locally higher gusts to 55 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-210300- /O.CON.KLOX.WI.Y.0049.190620T2100Z-190621T0300Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 1001 AM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WINDS...Gusty south to southwest winds will increase to 15 to 25 mph with gusts to 35 mph this afternoon and continue through mid evening. There will be locally higher gusts to 40 mph are possible in the adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and State Route 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
482 WWUS76 KLOX 210119 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 619 PM PDT Thu Jun 20 2019 CAZ037-210230- /O.CAN.KLOX.WI.Y.0049.000000T0000Z-190621T0300Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 619 PM PDT Thu Jun 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Southwest winds have diminished below advisory levels but will remain breezy at times through Friday. $$ CAZ059-210930- /O.EXT.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 619 PM PDT Thu Jun 20 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will persist at times through Friday evening. The strongest winds will be during the afternoon and evening hours. Isolated gusts to 60 mph can be expected in the adjacent foothills around Lake Palmdale. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
600 WWUS76 KLOX 210924 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 224 AM PDT Fri Jun 21 2019 CAZ059-212000- /O.CON.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 224 AM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will persist at times through this evening. The strongest winds will occur during the afternoon and evening hours. Isolated gusts to 60 mph can be expected in the adjacent foothills, especially around Lake Palmdale. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
554 WWUS76 KLOX 212004 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 104 PM PDT Fri Jun 21 2019 CAZ059-220400- /O.CON.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 104 PM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest winds 20 to 35 mph with gusts to 50 mph will persist at times through this evening. The strongest winds will be in the foothills, especially near Lake Palmdale. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be blowing dust and sand lowering visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
971 WWUS76 KLOX 220405 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 905 PM PDT Fri Jun 21 2019 CAZ059-220515- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-190622T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 905 PM PDT Fri Jun 21 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds are diminishing across the area this evening and the wind advisory will be expire. Local gusts to 45 mph may still occur this evening in the foothills. $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 2:09 PM PDT, 21 minutes earlier.
Area forecast discussion, Jun 19, 2:09 PM PDT, 21 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 209 PM PDT Wed Jun 19 2019 .SYNOPSIS...19/1252 PM. Low clouds have cleared the valleys and continue to cover most beaches this afternoon. Strong onshore winds will keep low clouds over the coasts and valleys the next several days. There will be slow and limited afternoon clearing each day with possible drizzle in the morning. Temperatures will cool through Friday and warm slightly into the weekend as there will be better clearing. && .SHORT TERM (TDY-SAT)...19/208 PM. The Eastern Pacific High moves in to the area from the west today. The ridging will last until Thursday afternoon when another trof will extend into our area from the northeast. By Monday that trof has moved off to the east and a large upper-level low establishes about 250 miles west of Seattle with a trof extending south through mid-California. The trof will push southward into our area on Tuesday and Wednesday. Very few changes from earlier discussions in this persisting pattern. Weak high pressure aloft continues over the center of the state today with 588 DM heights over the CWA. Moderate onshore flow both to the east and north will become strong in afternoon, especially in Antelope Valley. It will continue to be slightly unstable over the mountains but only expecting some cumulus build ups and limited showers because of low moisture. The coasts and valleys will stay 5 to 10 degrees below normal, while higher than normal heights will bring interior temps 3 to 6 degrees above normal. The ridge will be replaced with broad cyclonic flow on Thursday as a cold upper low pushes into the Great Basin. The onshore flow is forecast to increase as the gradients tighten. This increase, along with the slightly lowering heights and weak lift from the cyclonic flow will produce a great environment for morning drizzle. It would not be surprising if more than a few areas received a few hundredths of an inch of measurable precipitation from the drizzle. The foothill areas will likely see the heaviest drizzle due to the extra kick from the orographic lift. Max temps will fall a few degrees across the interior due to the lowering heights. The cloudy coasts will see little temperature change but the valleys will cool even further. The Antelope Vly will likely see advisory level wind gusts in the afternoon and early evening. Friday should be a near repeat of Thursday except that there will be even lower heights and perhaps more drizzle. Look for slow to no clearing. It will be the coolest day of the next 7 with max temps across the valleys and interior 12 to 18 degrees below normal. Very weak ridging is expected Saturday and the winds will trend offshore helping the marine layer clouds clear earlier and allowing afternoon high temperatures to rise a few degrees. .LONG TERM (SUN-WED)...19/208 PM. By Sunday, temperatures will be near normal across the interior but will still be 5 to 10 degrees below normal across the coasts and valleys. Another trof will arrive Monday, this time from the northwest. We'll have westerly zonal flow aloft on Monday as we're just south of the trof, then the lower heights work their way south through Wednesday. The low will bring back the strong onshore flow, less clearing and cooler coastal temperatures. && .AVIATION...19/1806Z. At 1703Z, the marine layer depth was around 2800 feet deep at KLAX. The top of the inversion was near 4800 feet with a temperature around 23 degrees Celsius. Moderate confidence in the current forecast. The satellite picture trends definitely show better clearing patterns in the marine clouds and even coastal sections in LA county look good for clearing within the next 2 hours. There is still some doubt about clearing in the coastal sections of Ventura and southern Santa Barbara counties, however. The valley and desert TAF sites are well on their way toward clearing. Tonight, onshore flow will begin to increase along wih an anticipated deepening marine layer. Therefore, ceilings will be a bit higher at many TAF sites, however clearing trends will be slower and some coastal sites will remain cloudy on Thursday. Mountain obscuration will be a concern through Thursday. KLAX...VFR conditions are expected this afternoon, followed by MVFR ceilings tonight and Thursday. KBUR...VFR conditions are expected this afternoon, followed by MVFR ceilings tonight and Thursday. && .MARINE...19/144 PM. Winds and seas will likely remain below Small Craft Advisory levels through at least Thursday. There is a 50 percent chance for advisory level seas and winds across the northern most outer waters Friday afternoon and evening, and a 30 percent chance of advisory level winds each afternoon and evening through the weekend. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). No significant hazards expected. && PUBLIC...Rorke/jld AVIATION...Sweet/Hall MARINE...Sweet SYNOPSIS...Stewart weather.gov/losangeles
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.